MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L40MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L40MM; PLATE, FIXATION, BONE
Model Number 661440
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981); Device Handling Problem (3265)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available for return, device is still implanted.
 
Event or Problem Description
Primary left tibia procedure.It was reported that the 3.5 cortical screw was being inserted outside of the 20° cone of angulation in the shaft and was visibly bending during insertion.It is not known if the screw was aligned with the drill hole in the far cortex.The screw broke inside the patient.As the head was engaged with the plate and was not sitting proud, the surgeon made the decision to leave the entirety of the screw in the patient.Surgery was completed successfully with no delay.The rep may be able to obtain x-rays, and otherwise confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device history record could not be reviewed because the affected lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CORTEX SCREW AXSOS 3 TI Ø3.5MM / L40MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9394774
Report Number0008031020-2019-01993
Device Sequence Number1883368
Product Code HRS
UDI-Device Identifier07613252580416
UDI-Public07613252580416
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number661440
Device Catalogue Number661440
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR